Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

rainydays

Glucophage and lactic acidosis

Recommended Posts

rainydays

I have recently been diagnosed with pre-diabetes and have been put on glucophage. I have been taking it for about 2 months now. But now I am experiencing muscle pain in my right shoulder that radiates down my arm and makes even trying to write difficult. So I guess my question is, am I experiencing symptoms of lactic acidosis? I hope someone out there can help me, and answer my question, as to what I should do and even if anyone else has experienced such symptoms and what they did about it?:(

 

raindays

Share this post


Link to post
Share on other sites
HeatherP

Welcome Rainydays. I'm not familiar w/ lactic acidosis, but you should definitely speak to your doctor about it. You might want to ask him/her about doing a blood test for vitamin B deficiency. VitB can affect the nervous system greatly. I had unbelievable pain in my shoulder and arm a few years ago, and although that turned out to not be the cause I was deficient.

 

Never be afraid to ask questions of your doc (or here) and I hope you feel better soon!

HeatherP

T1 for 13 years

Share this post


Link to post
Share on other sites
Jenny

Welcome rainydays. I am not the only pre-d here now! ;) anyhow, I take Actos and haven't had any problems with it so far. Never have taken Glucophage. I am sorry I can't answer your question better. I think talking to your doc about this is the best thing.

Here are a few linksabout acidosis related to Glucophage:

 

http://www.citizen.org/documents/wp701.pdf

http://www.diabetesmonitor.com/metf-qa.htm

(halfwaydown page on this one)

Share this post


Link to post
Share on other sites
rainydays

Jenny,

Thank you for your response. I have an appointment with my doctor tomorrow. According to the paper that I get with my prescription, I am having a sever reaction to my medication. So I have stop taking it. I just hope that all the symptoms can be reversed, because it says that it can be life threatening. So I hope that everyone else on this site will be made aware.

 

Thank you,

Sharon

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.